News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Gastroenterology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Gastroenterology Answers List

Forum Name: Gastroenterology Topics

Question: Blood On My Stool


 davey2 - Wed Mar 28, 2007 1:40 am

Hello, during the past week or so I have been noticing bright red blood on the surface of my stool. It is not painful to use the restroom but it feels very tender (stretching feeling). I also notice that there is a small amount of blood on the the toilet paper which appears only on the first wipe. There is are no changes of my bowel movements but I do drink alot of water which causes me to use the restroom many times a day. I have an appointment with my doctor next week but I have become impatient and worried.

Do you know what possible diseases or bacteria infections could have causes this?
Could excessive wiping cause this?

On top of this I have been suffering from post nasal drip which has produced very thick and nasty phlegm. I took blood test about a month ago which said that my liver blood levels are high (it is not hepatitis, thankfully). Could these other problems have anything to do with my bleeding.

Thanks, David
 Theresa Jones, RN - Wed Mar 28, 2007 5:05 am

User avatar Hi davey2,
Bright red blood typically indicates a location in the lower intestinal tract which would include the rectum/anus. Hemorrhoids, rectal/anal tears, etc., resulting from passage of large or hard stools may also produce bright red blood. Any rectal bleeding requires an evaluation by a physician to identify the causative factor so appropriate treatment may be initiated. Best wishes.
Sincerely,
Theresa Jones, RN
 davey2 - Sun Apr 01, 2007 3:53 am

Thanks for responding. It has been a few days since I have seen any blood. So I am hoping that it was just a small tear probably caused by excessive wiping. To be sure I will see my doctor in a few days.

Thanks again, David

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here